2 posts in this topic
By unknown diagnosis
So I've been re admitted to the hospital again (out on a pass right now) and I was just wondering, when is depression considered to be part of bipolar? Because ive had what has been called by my pdoc a "drug induced hypomania" (induced by escitalopram) and I read that when that happens the diagnosis is switched from depression to bipolar. My regular pdoc was also off on vacation so another pdoc came to me in the hospital and told me I definitely have bipolar, but my regular pdoc says no, I have depression despite getting input from that other pdoc. I don't know who to believe. Anything you guys know on this topic?
I'm wondering does anyone else experience more depression symptoms living out in rural areas than people in the city? I was raised in city but living in the country for 30 years it just seems I miss the constant activity of PEOPLE! I love to people watch but in the country it's just seems so boring sometimes...anyone else experience this?
Also posted in bipolar page, but mostly related to my depression.
Recently, I have been overcome with periods of intense sadness. Out of nowhere, I will experience crying and feeling completely overwhelmed to the point it sometimes takes an hour to get over it. This is a problem, especially when I am at work or in public. Any kind of slightly emotional thought seems to trigger it. I feel like I am always at the edge of bawling. Here is some background: In the past year, my adult son (23) nearly died in an auto accident, fully recovered, then had a massive stroke last month, fully recovered again, but has a couple more surgeries to go. In the meantime, my marriage with his step-dad has deteriorated quickly due to his unemployment and subsequent bankruptcy. Now I know this seems like a "Duh, Look at everything you have been through!", but I am not a person who "does" emotions well. I am pretty much of a suck-it-up type. I would prefer to schedule times to be emotional if I could. My meds have been working great this past year and got me out of a multi-year depression, but now I am really irritable and some symptoms of my mania are coming back (high libido, racing thoughts, lack of concentration). Going to start talk therapy again soon and have an appointment with med doc, but what do I call this what I am experiencing? Sadness Attack is the best I can come up with. Anybody else experience this kind of thing? The fatigue is ridiculous, too.
After trying zoloft, prozac, abilify, and latuda, I was prescribed seroquel for bpd/depression. I am nearly 3 weeks (19 days to be exact) into and I'm not liking it at all. I have no energy or motivation, really hard to wake up, feel like im almost in a dream, and also experiencing constipation/stomach bloating (triggering body image problems). I am wondering how long I should stay with it to see if the side effects go away. I was thinking 1 month, as my next psych appointment will be right around the 30 day mark. However, I kind of want to stop taking it now, but i dont want to quit too early and possibly miss out on a well working med. The psychs i've seen always say how ap's start working so much faster than ad's so I dont know.
I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! Amidst all this, although initially not effected for the first 17 months, but the libido is not non-existent. If I get them at all, my erections are very tiny and hardly last a minute. The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!